Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 39, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 21, 2006, 8:13 AM MDT. It took effect at Aug 21, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2006, 8:13 AM MDT (14:13 UTC)
- In effect from
- Aug 21, 2006, 12:00 PM MDT
- Expired
- Aug 21, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 211413 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 813 AM MDT MON AUG 21 2006 UTZ433-436-437-212200- /O.UPG.KSLC.FW.A.0023.060821T1800Z-060822T0200Z/ /O.NEW.KSLC.FW.W.0039.060821T1800Z-060822T0200Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- 813 AM MDT MON AUG 21 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY WINDS FOR CENTRAL UTAH AND THE SOUTHWEST AND SOUTH CENTRAL UTAH MOUNTAINS. THIS WARNING INCLUDES FIRE WEATHER ZONES 433 436 AND 437... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WARM AND UNSTABLE AIRMASS WILL RESULT IN WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL UTAH AND THE SOUTHWESTERN UTAH MOUNTAINS. THE STORMS MAY BE ACCOMPANIED BY ERRATIC WIND GUSTS TO OVER 40 MPH RESULTING IN SEVERE FIRE WEATHER CONDITIONS ON NEW AND EXISTING FIRES. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
2 follow-up statements
000 WWUS85 KSLC 212027 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 PM MDT MON AUG 21 2006 UTZ420-423-434-220200- /O.NEW.KSLC.FW.W.0040.060822T1800Z-060823T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- 227 PM MDT MON AUG 21 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW HUMIDITY FOR NORTHWESTERN AND WEST CENTRAL UTAH AND THE TOOELE AND SALT LAKE VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 423 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY. SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS PORTIONS OF NORTHWESTERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT TO CREATE SEVERE FIRE WEATHER CONDITIONS. MANY OF THESE AREAS WILL ALSO EXPERIENCE POOR OVERNIGHT HUMIDITY RECOVERIES TUESDAY MORNING AND AGAIN ON TUESDAY NIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ433-436-437-220200- /O.CON.KSLC.FW.W.0039.000000T0000Z-060822T0200Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- 227 PM MDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIDELY SCATTERED DRY THUNDERSTORMS AND ERRATIC MICROBURST WINDS FOR THE CENTRAL AND SOUTHWEST UTAH MOUNTAINS AND THE SANPETE AND SEVIER VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONES 433 436 AND 437... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A WARM AND UNSTABLE AIRMASS WILL RESULT IN WIDELY SCATTERED DRY THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL UTAH AND THE SOUTHWESTERN UTAH MOUNTAINS. THE WELL DEVELOPED CUMULUS BUILDUPS AND THUNDERSTORMS IN THE AREA MAY BE ACCOMPANIED BY ERRATIC WIND GUSTS TO OVER 40 MPH RESULTING IN SEVERE FIRE WEATHER CONDITIONS ON NEW AND EXISTING FIRES. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 220200 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 800 PM MDT MON AUG 21 2006 UTZ433-436-437-220300- /O.EXP.KSLC.FW.W.0039.000000T0000Z-060822T0200Z/ SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS- 800 PM MDT MON AUG 21 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. ISOLATED THUNDERSTORMS WILL CONTINUE CONTINUE THIS EVENING BUT SOME OF THE STORMS TODAY HAVE PRODUCED WETTING RAIN IN THE HIGH ELEVATIONS. $$ UTZ420-423-434-221000- /O.CON.KSLC.FW.W.0040.060822T1800Z-060823T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- 800 PM MDT MON AUG 21 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR WIND GUSTS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 420...423...AND 434... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY. SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH ARE EXPECTED TO DEVELOP NEAR NOON ON TUESDAY AND CONTINUE INTO EARLY EVENING ACROSS PORTIONS OF NORTHWESTERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT TO CREATE SEVERE FIRE WEATHER CONDITIONS. MANY OF THESE AREAS WILL ALSO EXPERIENCE POOR OVERNIGHT HUMIDITY RECOVERIES TUESDAY MORNING AND AGAIN ON TUESDAY NIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 21, 4:05 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 4:05 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT MON AUG 21 2006
.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN ACROSS THE FOUR CORNERS
THROUGH MIDWEEK...RESULTING IN ABOVE NORMAL TEMPERATURES ACROSS THE
AREA.
&&
.DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY AND OBJECTIVE
ANALYSIS CONTINUE TO DEPICT LONGWAVE TROUGH ENCOMPASSING THE EASTERN
PACIFIC...WHILE DOWNSTREAM SUBTROPICAL RIDGE AXIS STRETCHES FROM THE
SOUTHERN PLAINS WESTWARD ACROSS NM/AZ. SHORTWAVE ENERGY EJECTING
FROM MEAN LONGWAVE POSITION CONTINUES TO IMPACT PORTIONS OF THE
GREAT BASIN/INTERMOUNTAIN WEST. ELONGATED VORT LOBE STRETCHING FROM
NORTHERN NV INTO WEST CENTRAL UT CONTINUES TO SLOWLY LIFT NORTH THIS
MORNING. GOES PW IMAGERY AND 00Z SOUNDING DATA SHOW ONLY MINIMAL
MOISTURE AVAILABLE ACROSS THE AREA...AND PRIMARILY CONFINED ABOVE
600MB. AS A RESULT CONVECTION WHICH HAS TRIED TO DEVELOP OVERNIGHT
HAS BEEN VERY HIGH BASED...AND TOO SHALLOW TO PRODUCE LIGHTNING
THUS FAR ACROSS WESTERN UT. FURTHER SOUTH AND EAST ISOLATED
THUNDERSTORMS HAVE DEVELOPED ACROSS EAST CENTRAL UT WHERE SOMEWHAT
BETTER MOISTURE/INSTABILITY RESIDES.
AS VORT LOBE CONTINUES TO LIFT NORTH...PROLONGED MID LEVEL ASCENT
MAY ALLOW FOR SUFFICIENT MID LEVEL COOLING/MOISTENING...ALLOWING FOR
ISOLATED DRY THUNDERSTORMS LATER THIS MORNING INTO THE AFTERNOON
HOURS ACROSS NORTHERN UT. HOWEVER STRONG MID-LEVEL DRYING/WARMING
SHOULD RESULT IN AN INCREASINGLY CAPPED ENVIRONMENT ACROSS SOUTHWEST
AND WEST CENTRAL UT BY EARLY THIS AFTERNOON...SPREADING INTO THE
WASATCH FRONT BY LATE THIS AFTERNOON/EVENING. FURTHER
SOUTHEAST...EXPECT SCATTERED CONVECTION TO DEVELOP ACROSS THE
CENTRAL/SOUTHERN MOUNTAINS...WITH SOME OF THIS ACTIVITY SPREADING
INTO THE EASTERN VALLEYS DURING THE LATE AFTERNOON/EVENING.
OTHERWISE 700MB TEMPS PROGGED TO REACH 16C ACROSS MUCH OF THE
FORECAST AREA...WHICH WILL SUPPORT MAX TEMPS ROUGHLY 10F ABOVE
AVERAGE ALONG THE WASATCH FRONT.
DISCREPANCIES EXIST BETWEEN 00Z NAM/GFS REGARDING HOW MUCH DRYING
TAKES PLACE TUESDAY ACROSS FORECAST AREA...WITH GFS HOLDING ON TO
MID LEVEL MOISTURE WITH THE POSSIBILITY OF AFTERNOON/EVENING
CONVECTION ACROSS HIGHER TERRAIN. AT THIS POINT HAVE RETAINED LOW
POPS ACROSS HIGHER TERRAIN AS WELL AS VALLEYS ACROSS SOUTHEAST CWA.
700MB TEMPS LOOK TO REMAIN IN THE 16-17C RANGE THROUGH WEDNESDAY
RESULTING IN CONTINUED ABOVE NORMAL TEMPS.
00Z MEDIUM RANGE MODEL SUITE IN GENERAL AGREEMENT DIGGING POTENT
SHORTWAVE TROUGH THROUGH THE NORTHERN ROCKIES...WITH COLD FRONT
SURGING THROUGH FORECAST AREA. ALTHOUGH THIS SUITE OF MODELS IS IN
AGREEMENT...RUN TO RUN CONSISTENCY WITH THIS FEATURE HAS BEEN
SOMEWHAT PROBLEMATIC. AS A RESULT HAVE TRENDED TEMPS DOWN A BIT FOR
THE LATTER HALF OF THE WEEK...BUT HELD OFF ON DRAMATIC CHANGES AT
THIS POINT.
&&
.AVIATION...SOUTHERLY FLOW TODAY IS EXPECTED TO DELAY THE LAKE
BREEZE AT SLC UNTIL AFTER 20Z. ISOLATED THUNDERSTORMS MAY IMPACT THE
SLC APPROACHES THIS AFTERNOON...BUT THERE IS ONLY A 10 PERCENT
CHANCE THAT THUNDERSTORMS WILL MOVE ACROSS THE SLC TERMINAL.
HOWEVER...STRONG OUTFLOW WINDS WITH GUSTS IN EXCESS OF 35 MPH MAY
OCCUR FROM THESE THUNDERSTORMS.
&&
.FIRE WEATHER...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
MOUNTAINS OF UTAH TODAY. GIVEN THE DRY LOWER LEVELS...ESPECIALLY
OVER CENTRAL AND SOUTHWEST UTAH...EXPECT THUNDERSTORMS TO BE DRY AND
PRODUCE GUSTY WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS
AFTERNOON AND EVENING FOR THE CENTRAL AND SOUTHWEST MOUNTAINS AND
THE SANPETE AND SEVIER VALLEYS AS A RESULT. ISOLATED DRY
THUNDERSTORMS CAN BE EXPECTED OVER NORTHWEST UTAH WHILE OVER EASTERN
UTAH...FUELS REMAIN MOIST ENOUGH TO LIMIT THE THREAT OF SEVERE FIRE
WEATHER CONDITIONS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING FOR DRY
LIGHTNING ACROSS FIRE WEATHER ZONES 433...436 AND 437.
WY...NONE.
&&
SEAMAN/CHENGHazardous weather outlook, Aug 21, 4:16 AM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 AM MDT MON AUG 21 2006 UTZ001>013-015-016-018>021-WYZ021-221100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- WEST CENTRAL UTAH-SOUTHWEST UTAH-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 416 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH...AS WELL AS FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TODAY THROUGH THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING MICROBURST WINDS IN EXCESS OF 50 MPH...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. OTHERWISE TEMPERATURES ACROSS THE AREA WILL BE UNSEASONABLY WARM...RANGING FROM 5 TO 10 DEGREES ABOVE AVERAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY AND DRY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST AND WEST CENTRAL UTAH ON TUESDAY AFTERNOON. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE AREAS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY OVER THE HIGHER TERRAIN TUESDAY AND WEDNESDAY. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH WEDNESDAY...BEFORE A COOLING TREND ENSUES FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ014-017-221100- SANPETE/SEVIER VALLEYS-CENTRAL AND SOUTHWEST MOUNTAINS- 416 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS OF UTAH...AS WELL AS THE SANPETE AND SEVIER VALLEYS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH...AND MAY SPREAD INTO THE SANPETE AND SEVIER VALLEYS AT TIMES. THESE STORMS WILL BE CAPABLE OF PRODUCING MICROBURST WINDS IN EXCESS OF 50 MPH...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS DRY LIGHTNING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...SEE THE LATEST FIRE WEATHER STATEMENT FOR ADDITIONAL DETAILS. OTHERWISE TEMPERATURES ARE EXPECTED TO RANGE FROM 5 TO 10 DEGREES ABOVE AVERAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY ACROSS THE HIGHER TERRAIN THROUGH MIDWEEK. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH WEDNESDAY...BEFORE A COOLING TREND ENSUES FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:27 PM MDT | Red Flag Warning | SLC | 30 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.